View Single Post
Old 07-11-2010, 05:03 AM   #3
nochange nochange is offline
Senior Veteran
(female)
 
Join Date: Jun 2008
Location: United States
Posts: 1,403
nochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB User
Re: worried about starting fentanyl patch

yep hello. Reading your post here I have to say I feel for you. I had a severe whiplash and since then I suffer from chronic neck pain so I know what you're going through.
Pain in the neck is horrible, terrible, frustrating.

O.K, that's what I advice you. Why not trying Oxycontin??? it works O.K for neck pain.
I don't think it has serious side effects. Some people say it can cause hearing loss, but not sure about that. What you should know is that every medication has side effects but it doesn't mean it will HAPPEN to you.

O.K, have you ever tried clonazepam? that works o.k for neck pain. I believe no side effects but you will develop tolerance to it.

There is also neurontin(gabapentin), it helps some for neck pain.

Other than that vitamins helps neck pain: Magnesium+vitamin B6 + calcium + vitamin D, Selenium + vitamin E. When it comes to vitamins it depends the dosage you take, please consult your doctor. But I can really tell you, Those vitamins HELP neck pain.

So I would say, try the vitamins first. Then if that doesn't help try the clonazepam and when that stopps working ask your doctor for Oxycontin. (clonazepam you start with 0.5mg and go up). 0.5mg didn't help me. I need 4mg but I'm trying not to take it if I can help it.

P.S please keep in mind all narcotic pain meds are addictive, ie, you develop tolerance to them, just like the patch. There is nothing to do. I also have high tolerance to benzo's and narcotic and I believe it's cause of high metabolism, so it's not your fault.
Everyone is different.

Your doctor sounds like a good doctor, ask him about what I've told you and go from there.

All the best for you!

Last edited by nochange; 07-11-2010 at 05:05 AM.